MAUDE Adverse Event Report: COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN POWERCROSS 018; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB18W060060150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician attempted to treat patient at the proximal superficial femoral artery using a powercross balloon.Target lesion type was reported to be "soft tissue" with no tortuosity, no calcification and 100% stenosis (cto).It is reported that balloon burst during inflation to 6 atm with an everest inflation device.It was reported that none of the components detached or embolized.The procedure was reported to have been completed using another balloon.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information received confirmed that burst occurred at the shaft of the device.It also stated that no component embolization occurred.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the powercross dilatation catheter was received with the balloon chamber in a post-inflated profile.Three kinks in the dilatation catheter were noted, the kinks most likely happened post-procedure given how the device was packaged for return and how the kinks align with the coiled device.The kinks are located approximately at 38.5cm, 86.5cm, and 134.5cm from the distal tip of the strain relief of the y-manifold.A 10cc water filled syringe was attached to the proximal hub luer lock of the y-manifold and the guidewire lumen was flushed: a clear steady stream of fluid was observed exiting the distal tip of the dilatation catheter.A 0.018¿ compatible guidewire was loaded through the distal tip of the dilatation catheter and would only advance to the first kink it encountered.A 10cc water filled syringe was attached to the inflation luer lock on the y-manifold in order to inflate the balloon chamber.Fluid was noted leaking from the distal tip of the y-manifold strain relief.A kink in the catheter was noted at the distal tip of the y-manifold strain relief.The printed strain relief of the y-manifold was removed to allow further examination of the catheter and y-manifold.A second attempt to inflate the balloon was made and fluid was observed leaking from the y-manifold to catheter bond.With the aid of a microscope the outer catheter shaft to manifold bond was examined.No excessive amounts of bubbles, or large bubbles were observed.The adhesive appears to be clear.The proximal end of the outer sheath is at the hard stop of the manifold.The manifold was placed in a shallow container of water and air was passed through the inflation lumen to aid in the locating of the leak pathway.The leak appears to run along the base of the outer catheter shaft.Red dye was used to further identify the leak pathway.Per the initial reported event the burst occurred when the balloon was inflated to 6 atm.Per label claim nominal pressure of the powercross dilatation catheter is 8 atm and has a rated burst pressure of 14 atm.If information is provided in the future, a supplemental report will be issued.

Brand Name
POWERCROSS 018
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6442428
Report Number2183870-2017-00148
Device Sequence Number16288395
Product Code LIT
UDI-Device Identifier00821684046869
UDI-Public00821684046869
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K093286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2017
Device Catalogue NumberAB18W060060150
Device Lot NumberA115964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by ManufacturerNot provided
03/21/2017
11/09/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date04/18/2017
09/06/2017
12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1